Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 20, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 28, 2014, 11:03 AM CDT for 7 counties in Oklahoma. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 11:03 AM CDT (16:03 UTC)
- Expired
- Apr 28, 2014, 8:14 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Noble County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 8 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS74 KOUN 281603 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1103 AM CDT MON APR 28 2014 OKZ004>008-012-013-290200- /O.NEW.KOUN.WI.Y.0020.140428T1603Z-140429T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-GARFIELD-NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ENID...PERRY 1103 AM CDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF NORTHERN OKLAHOMA. * TIMING: NOW THROUGH 9 PM THIS EVENING. * WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: TRAVEL MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADWAYS. PATCHY BLOWING DUST WILL REDUCE VISIBILITIES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
1 follow-up statement
333 WWUS74 KOUN 290114 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 814 PM CDT MON APR 28 2014 OKZ004>008-012-013-290215- /O.CAN.KOUN.WI.Y.0020.000000T0000Z-140429T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-GARFIELD-NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ENID...PERRY 814 PM CDT MON APR 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL REMAIN GUSTY THIS EVENING... BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY LEVELS TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 28, 6:41 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 28, 6:41 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 641 AM CDT MON APR 28 2014 .AVIATION... 28/06Z TAFS...VFR CONDITIONS WITH GUSTY WEST-NORTHWEST WINDS EXPECTED THROUGH THE PERIOD. STRONGEST WINDS EXPECTED ACROSS NORTHWEST OKLAHOMA TERMINALS. VFR BROKEN CIGS WILL SPREAD ACROSS CENTRAL OKLAHOMA TERMINALS TODAY. ISOLATED TO SCATTERED -RA/-TSRA POSSIBLE NEAR KOKC/KOUN BUT LOW PROBABILITY AND BREVITY AT ANY TERMINAL WILL PRECLUDE MENTIONING WITH THIS ISSUANCE. && .PREV DISCUSSION... /ISSUED 437 AM CDT MON APR 28 2014/ DISCUSSION... NORTHERN OKLAHOMA WILL BE MONITORED FOR WIND ADVISORY LATER TODAY...BUT CURRENTLY EXPECT MARGINAL CONDITIONS WILL OCCASIONAL GUSTS AROUND 40 MPH. STRONGER WINDS ARE CURRENTLY FORECAST TO STAY JUST NORTH OF THE BORDER. HOWEVER...THIS WILL ALLOW ADDITIONAL HIGH PLAINS DUST/DIRT TO FLOW INTO OKLAHOMA. ALTHOUGH A HAZY OR TAN-COLORED DAY EXPECTED OVER MUCH OF THE REGION...WE WILL KEEP MENTION OF BLOWING DUST CONFINED TO NORTHERN OKLAHOMA WHERE WINDS WILL BE STRONGEST AND CLOSER TO SOURCE REGION. ALSO WITH THE STRONGER WIND...WILDFIRE DANGERS WILL BE VERY HIGH ACROSS NORTHWEST PARTS OF OKLAHOMA WHERE FORECAST RH VALUES WILL ALSO DIP TO AROUND 20 PERCENT. MUCH DRIER AIR IS EXPECTED OVER WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA...WHICH WILL ALSO BE COINCIDENT WITH SOME STRONGER WINDS WITH MIXING. PORTIONS OF WESTERN NORTH TEXAS WILL BE MONITORED FOR RED FLAG ISSUANCE LATER TODAY...BUT AREAL COVERAGE AND DURATION OF CRITERIA OF CURRENT FORECAST GRIDS PRECLUDES ISSUANCE. WILDFIRE DANGERS WILL CONTINUE TO BE ELEVATED ACROSS WESTERN PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS WITH BREEZY AFTERNOONS AND LOW RH. WILL MENTION SPRINKLES ACROSS MAINLY WCENTRAL/SW OKLAHOMA THIS MORNING WITH MID-LEVEL AND INCLUDE POPS CENTRAL AND EASTERN COUNTIES OF CWA THIS AFTERNOON AS WEAK MID-LEVEL IMPULSE PASSES OVER OKLAHOMA. MID-LEVEL TEMPS/LAPSE RATES MAY SUPPORT ENOUGH GRAUPEL GROWTH FOR A FEW LIGHTNING STRIKES SO WILL INCLUDE MENTION OF THUNDER. CHANCES FOR SOME LIGHT RAIN APPEAR HIGHER FOR TUESDAY ACROSS FAR NORTHERN OKLAHOMA WITH DEEP THERMAL TROUGH SWINGING AROUND UPPER LOW. LOW POPS WERE SPREAD DOWN TOWARD I-40 AND MAY NEED TO BE SPREAD FARTHER SOUTH AND INCREASED IN LATER FORECASTS. REGARDLESS...PRECIP WILL BE VERY LIGHT. TUESDAY WILL BE A MOSTLY CLOUDY/BREEZY/MUCH COOLER DAY. SPEAKING OF COOL...WE MAY SEE SOME FROST ACROSS NORTHERN AND WESTERN PORTIONS OF OKLAHOMA WEDNESDAY AND THURSDAY MORNINGS IF WINDS CAN DROP OFF ENOUGH. SOMETHING TO KEEP AN EYE ON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 49 65 41 / 20 10 10 0 HOBART OK 76 48 67 39 / 10 10 10 0 WICHITA FALLS TX 80 52 72 43 / 10 10 10 0 GAGE OK 71 45 62 37 / 10 10 20 0 PONCA CITY OK 72 48 62 39 / 20 10 40 10 DURANT OK 78 54 71 44 / 10 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11/11
Hazardous weather outlook, Apr 28, 4:58 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 458 AM CDT MON APR 28 2014 OKZ004>048-050>052-TXZ083>090-291015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 458 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... VERY DRY CONDITIONS...COMBINED WITH 20 TO 25 MPH WESTERLY WINDS...WILL RESULT IN A VERY HIGH WILDFIRE DANGERS ACROSS WESTERN NORTH TEXAS THIS AFTERNOON. THE WILDFIRE DANGER WILL ALSO BE ELEVATED ACROSS NORTHWEST PARTS OF OKLAHOMA. .STRONG WINDS... NORTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED ACROSS NORTHERN OKLAHOMA. THIS MAY RESULT IN REDUCED VISIBILITIES IN BLOWING DUST. .THUNDERSTORMS... ISOLATED AND BRIEF STORMS ARE POSSIBLE ACROSS CENTRAL PORTIONS OF OKLAHOMA THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .STRONG WINDS... NORTHWESTERLY WINDS WILL BE STRONG ACROSS NORTHERN AND WESTERN OKLAHOMA ON TUESDAY. THERE WILL BE A CHANCE OF FROST...MAINLY IN NORTHERN AND FAR WESTERN OKLAHOMA...EACH MORNING FROM WEDNESDAY THROUGH FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:12 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Apr 28, 11:01 AM CDT | Red Flag Warning | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Major and 2 more | 9 hr |
| Apr 28, 3:36 PM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 54 min |
| Apr 28, 4:48 PM CDT | Special Weather Statement | OUN | Caddo, Cleveland, Grady, McClain, Pottawatomie, Seminole | 42 min |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.